Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Feb 6, 2016, 2:43 AM EST for Craven County, North Carolina. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2016, 2:43 AM EST (07:43 UTC)
- Expired
- Feb 13, 2016, 3:59 AM EST
- In force
- 7 days
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Craven County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swift Creek above Streets Ferry (SWFN7). The gauge peaked at 5.36 ft at Feb 8, 2016, 7:00 PM EST.
- Action stage
- 4.5 ft
- Minor stage
- 5 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 0209205053, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
766
WGUS42 KMHX 060743
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
243 AM EST SAT FEB 6 2016
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC049-070743-
/O.NEW.KMHX.FL.W.0009.160206T0743Z-000000T0000Z/
/SWFN7.1.ER.160206T0730Z.160206T0730Z.000000T0000Z.UU/
243 AM EST SAT FEB 6 2016
The National Weather Service in Newport has issued a
* Flood Warning for
The Swift Creek Near Streets Ferry.
* until further notice...Or until the warning is cancelled.
* At 2 AM Saturday the stage was 4.0 feet.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will overflow banks and begin to
threaten a few homes along Streets Ferry Road just south of the
creek. Streets Ferry Road starts to flood.
&&
LAT...LON 3531 7715 3529 7713 3524 7709 3522 7711
3528 7720 3530 7718
$$14 follow-up statements
603
WGUS82 KMHX 061603
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1103 AM EST SAT FEB 6 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-071603-
/O.CON.KMHX.FL.W.0009.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.160206T0730Z.160206T1530Z.000000T0000Z.UU/
1103 AM EST SAT FEB 6 2016
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice...Or until the warning is cancelled.
* At 10 AM Saturday the stage was 4.3 feet and rising.
* Minor flooding is occurring.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will overflow banks and begin to
threaten a few homes along Streets Ferry Road just south of the
creek. Streets Ferry Road starts to flood.
&&
LAT...LON 3531 7715 3529 7713 3524 7709 3522 7711
3528 7720 3530 7718
$$903
WGUS82 KMHX 070053
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
753 PM EST SAT FEB 6 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-080053-
/O.CON.KMHX.FL.W.0009.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.160206T0730Z.160207T0030Z.000000T0000Z.UU/
753 PM EST SAT FEB 6 2016
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice...Or until the warning is cancelled.
* At 7 PM Saturday the stage was 4.6 feet.
* Minor flooding is occurring.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will overflow banks and begin to
threaten a few homes along Streets Ferry Road just south of the
creek. Streets Ferry Road starts to flood.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Sun Mon Tue
LAT...LON 3531 7715 3529 7713 3524 7709 3522 7711
3528 7720 3530 7718
$$970
WGUS82 KMHX 071449
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
949 AM EST SUN FEB 7 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Tar River At Greenville affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-081449-
/O.CON.KMHX.FL.W.0008.000000T0000Z-000000T0000Z/
/PGVN7.1.ER.160206T1422Z.160209T1200Z.000000T0000Z.NO/
949 AM EST SUN FEB 7 2016
The Flood Warning continues for
The Tar River At Greenville.
* until further notice...Or until the warning is cancelled.
* At 8 AM Sunday the stage was 14.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 16.5 feet by
Tuesday morning then begin falling.
* Impact...At 17.0 feet...Water will begin to flood some secondary
roads near the river. Flooding will continue for low lands adjacent
to the river. Residents who live in flood prone areas near the
river should begin to move property to higher ground.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Mon Tue Wed
Greenville 13 14.5 Sun 09 AM 15.6 16.5 16.2
LAT...LON 3577 7751 3565 7736 3564 7729 3556 7733
3559 7742 3573 7757
$$990
WGUS82 KMHX 080059
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
759 PM EST SUN FEB 7 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-090059-
/O.CON.KMHX.FL.W.0007.000000T0000Z-000000T0000Z/
/TNTN7.1.ER.160205T1822Z.160207T1300Z.000000T0000Z.NO/
759 PM EST SUN FEB 7 2016
The Flood Warning continues for
The Trent River At Trenton.
* until further notice...Or until the warning is cancelled.
* At 7 PM Sunday the stage was 15.7 feet.
* Minor flooding is occurring and N/A flooding is forecast.
* Flood stage is 14.0 feet.
* Impact...At 14.0 feet...Minor flooding along the river from the gage
downstream to near Trenton.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Mon Tue Wed
LAT...LON 3510 7744 3509 7737 3505 7741 3505 7746
3506 7748 3509 7748
$$608
WGUS82 KMHX 081500
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1000 AM EST MON FEB 8 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-091500-
/O.CON.KMHX.FL.W.0007.000000T0000Z-000000T0000Z/
/TNTN7.1.ER.160205T1822Z.160207T1300Z.000000T0000Z.NO/
1000 AM EST MON FEB 8 2016
The Flood Warning continues for
The Trent River At Trenton.
* until further notice...Or until the warning is cancelled.
* At 9 AM Monday the stage was 15.6 feet.
* Minor flooding is occurring and N/A flooding is forecast.
* Flood stage is 14.0 feet.
* Impact...At 14.0 feet...Minor flooding along the river from the gage
downstream to near Trenton.
&&
LAT...LON 3510 7744 3509 7737 3505 7741 3505 7746
3506 7748 3509 7748
$$695
WGUS82 KMHX 090117
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
817 PM EST MON FEB 8 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-100117-
/O.CON.KMHX.FL.W.0009.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.160206T0730Z.160208T1045Z.000000T0000Z.UU/
817 PM EST MON FEB 8 2016
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice...Or until the warning is cancelled.
* At 8 PM Monday the stage was 5.4 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 4.0 feet.
* Impact...At 6.0 feet...Homes flooded along Streets Ferry Road south
of Swift Creek bridge to Piney Neck Road.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Tue Wed Thu
LAT...LON 3531 7715 3529 7713 3524 7709 3522 7711
3528 7720 3530 7718
$$137
WGUS82 KMHX 091453
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
953 AM EST TUE FEB 9 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-101453-
/O.CON.KMHX.FL.W.0009.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.160206T0730Z.160208T1045Z.000000T0000Z.UU/
953 AM EST TUE FEB 9 2016
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice...Or until the warning is cancelled.
* At 9 AM Tuesday the stage was 5.2 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 4.0 feet.
* Impact...At 6.0 feet...Homes flooded along Streets Ferry Road south
of Swift Creek bridge to Piney Neck Road.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Wed Thu Fri
LAT...LON 3531 7715 3529 7713 3524 7709 3522 7711
3528 7720 3530 7718
$$235
WGUS82 KMHX 100131
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
831 PM EST TUE FEB 9 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-110131-
/O.CON.KMHX.FL.W.0009.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.160206T0730Z.160208T1045Z.000000T0000Z.UU/
831 PM EST TUE FEB 9 2016
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice...Or until the warning is cancelled.
* At 8 PM Tuesday the stage was 5.0 feet. The river has crested and
the stages have begun falling.
* Minor flooding is occurring.
* Flood stage is 4.0 feet.
* Impact...At 6.0 feet...Homes flooded along Streets Ferry Road south
of Swift Creek bridge to Piney Neck Road.
&&
LAT...LON 3531 7715 3529 7713 3524 7709 3522 7711
3528 7720 3530 7718
$$240
WGUS82 KMHX 101514
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1014 AM EST WED FEB 10 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-111514-
/O.CON.KMHX.FL.W.0009.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.160206T0730Z.160208T1045Z.000000T0000Z.UU/
1014 AM EST WED FEB 10 2016
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice...Or until the warning is cancelled.
* At10 AM Wednesday the stage was 4.7 feet.
* Minor flooding is occurring and N/A flooding is forecast.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will overflow banks and begin to
threaten a few homes along Streets Ferry Road just south of the
creek. Streets Ferry Road starts to flood.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Thu Fri Sat
LAT...LON 3531 7715 3529 7713 3524 7709 3522 7711
3528 7720 3530 7718
$$923
WGUS82 KMHX 110114
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
814 PM EST WED FEB 10 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-120114-
/O.CON.KMHX.FL.W.0009.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.160206T0730Z.160208T1045Z.000000T0000Z.UU/
814 PM EST WED FEB 10 2016
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice...Or until the warning is cancelled.
* At 8 PM Wednesday the stage was 4.5 feet.
* Minor flooding is occurring, and river levels have been slowly
falling over the last 24 hours.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will overflow banks and begin to
threaten a few homes along Streets Ferry Road just south of the
creek. Streets Ferry Road starts to flood.
&&
LAT...LON 3531 7715 3529 7713 3524 7709 3522 7711
3528 7720 3530 7718
$$931
WGUS82 KMHX 111429
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
929 AM EST THU FEB 11 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-121429-
/O.CON.KMHX.FL.W.0009.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.160206T0730Z.160208T1045Z.000000T0000Z.UU/
929 AM EST THU FEB 11 2016
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice...Or until the warning is cancelled.
* At 9 AM Thursday the stage was 4.2 feet.
* Minor flooding is occurring.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will overflow banks and begin to
threaten a few homes along Streets Ferry Road just south of the
creek. Streets Ferry Road starts to flood.
&&
LAT...LON 3531 7715 3529 7713 3524 7709 3522 7711
3528 7720 3530 7718
$$418
WGUS82 KMHX 120119
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
819 PM EST THU FEB 11 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-130119-
/O.CON.KMHX.FL.W.0009.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.160206T0730Z.160208T1045Z.000000T0000Z.UU/
819 PM EST THU FEB 11 2016
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice...Or until the warning is cancelled.
* At 8 PM Thursday the stage was 4.0 feet.
* Minor flooding is occurring, river levels have been falling slowly
over the past 24 hours.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will overflow banks and begin to
threaten a few homes along Streets Ferry Road just south of the
creek. Streets Ferry Road starts to flood.
&&
LAT...LON 3531 7715 3529 7713 3524 7709 3522 7711
3528 7720 3530 7718
$$685
WGUS82 KMHX 130133
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
833 PM EST FRI FEB 12 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-140133-
/O.CON.KMHX.FL.W.0009.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.160206T0730Z.160208T1045Z.000000T0000Z.UU/
833 PM EST FRI FEB 12 2016
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice...Or until the warning is cancelled.
* At 8 PM Friday the stage was 4.1 feet.
* Minor flooding is occurring, and the river has been holding
steady over the past 24 hours.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will overflow banks and begin to
threaten a few homes along Streets Ferry Road just south of the
creek. Streets Ferry Road starts to flood.
&&
LAT...LON 3531 7715 3529 7713 3524 7709 3522 7711
3528 7720 3530 7718
$$615
WGUS82 KMHX 130859
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
359 AM EST SAT FEB 13 2016
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-130929-
/O.CAN.KMHX.FL.W.0009.000000T0000Z-160213T0859Z/
/SWFN7.1.ER.160206T0730Z.160208T1045Z.160213T0615Z.UU/
359 AM EST SAT FEB 13 2016
The Flood Warning is cancelled for
The Swift Creek Near Streets Ferry.
* At 3 AM Saturday the stage was 3.9 feet.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will overflow banks and begin to
threaten a few homes along Streets Ferry Road just south of the
creek.
&&
LAT...LON 3531 7715 3529 7713 3524 7709 3522 7711
3528 7720 3530 7718
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Feb 6, 1:01 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 6, 1:01 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
101 AM EST SAT FEB 6 2016
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH SATURDAY. A
MAJOR LOW PRESSURE AREA WILL DEVELOP AND STRENGTHEN OFF THE
SOUTHEAST COAST LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. WEAK
HIGH PRESSURE WILL BUILD IN ON MONDAY. AN ARCTIC COLD FRONT WILL
MOVE THROUGH ON MONDAY NIGHT.
&&
.NEAR TERM /OVERNIGHT/...
AS OF 101 AM SAT...NO CHANGES TO OVERNIGHT FCST. LATEST SFC
ANALYSIS SHOWS 1031MB HIGH PRESSURE CENTERED OVER WEST VA THIS
EVENING...EXTENDING INTO THE SE. NO SIG CHANGES NEEDED TO PREVIOUS
FORECAST FOR UPDATE...JUST TWEAKED GRIDS SLIGHTLY TO REFLECT
CURRENT TRENDS. TEMPS DROPPING QUICKLY WITH GOOD RADIATIONAL
COOLING. DRY AIR WILL FILTER INTO EASTERN NC AS SFC HIGH PRESSURE
BUILDS IN. OVERNIGHT LOWS WILL DROP INTO THE MID/UPPER 20S INLAND
TO LOW/MID 30S ALONG THE OUTER BANKS.
&&
.SHORT TERM /SATURDAY/...
AS OF 330 PM FRIDAY....SFC HIGH PRESSURE WILL BE CENTERED OVER
THE REGION WITH RIDGING ALOFT. THIS WILL LEAD TO MOSTLY CLEAR
SKIES WITH HIGHS IN THE UPPER 40S/LOW 50S...WITH THE COOLEST OVER
THE NORTHEAST TO MILDEST SOUTHWEST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM FRI...BELOW NORMAL TEMPERATURES ARE EXPECTED FOR MUCH
OF THE PERIOD AS A MEAN 500 MB UPPER TROUGH BECOMES ESTABLISHED
OVER THE EASTERN US. THE BEGINNING OF THE PERIOD...FROM LATE SAT
NIGHT THROUGH SUN NIGHT COULD BE QUITE STORMY ACROSS COASTAL
EASTERN NC WITH STRONG WINDS...HEAVY RAINS AND MODERATE COASTAL
FLOODING ISSUES ARE POSSIBLE AS A MAJOR SOUTHERN STREAM DEVELOPING
SURFACE LOW EVOLVES OFF THE SOUTHEAST COAST.
SAT NIGHT THROUGH SUN NIGHT: A STRONG MID LEVEL SHORTWAVE IS
PROGGED TO DIG INTO THE SOUTHEAST STATES...CARVE OUT THE EASTERN
UPPER TROUGH AND INDUCE CYCLOGENESIS OFF OF THE SOUTHEAST COAST
LATE SAT NIGHT INTO SUN NIGHT. THIS LOW WILL HAVE THE POTENTIAL TO
"BOMB" OUT SUN AND SUN NIGHT AS THE MID LEVEL TROUGH BECOMES NEG
TILTED. GUIDANCE IS INDICATING THAT CENTRAL PRESSURES COULD DROP
INTO THE 970'S! THE QUESTION BECOMES HOW CLOSE TO THE COAST DOES
THIS SYSTEM GET AS THIS WILL HAVE A SIGNIFICANT AFFECT ON THE
MAGNITUDE OF THE IMPACTS THAT OCCUR SUCH AS THE AMOUNT OF PCPN,
AND IF ANY WINTRY PCPN OCCURS AS WELL AS THE STRENGTH OF THE
WINDS. THERE COULD BE A SHARP GRADIENT IN MOISTURE WITH THIS
SYSTEM FROM INLAND TO THE COAST AND FROM NORTH TO SOUTH WITH
EASTERN PORTIONS OF THE AREA HAVING THE GREATEST IMPACTS. HIGH
WIND WARNINGS OR WIND ADVISORIES MAY BE NEEDED, ESPECIALLY FOR
THE IMMEDIATE COAST AS WELL AS COASTAL FLOOD AND HIGH SURF
HEADLINES. IF HEAVY RAIN MATERIALIZES, THEN POOR DRAINAGE FLOODING
WILL BE A CONCERN AS MUCH OF OUR AREA HAS JUST EXPERIENCED 3-6" OF
RAIN WED AND THU. BEST THREAT FOR ANY WINTRY PCPN WOULD BE INLAND
WHERE THERE IS A LOW CHANCE THAT DYNAMIC COOLING COULD BE STRONG
ENOUGH TO PRODUCE A NARROW SWATH OF SNOW OR A RAIN SNOW MIX.
MON AND MON NIGHT: MON COULD BE THE WARMEST DAY OF THE WEEK AS THE
FLOW BACKS TO THE WEST WITH THE OFFSHORE LOW DEPARTING AND A COLD
FRONT APPROACHING FROM THE WEST. HIGHS ARE EXPECTED IN THE 50S. A
FEW SHOWERS WILL BE POSSIBLE LATE MON/MON NIGHT AHEAD OF THE FRONT
BUT PCPN AMOUNTS ARE EXPECTED TO BE LIGHT. THIS FRONT IS THE
LEADING EDGE OF A MUCH COLDER AIRMASS WHICH IS EXPECTED TO
PRODUCE BELOW NORMAL TEMPERATURES ACROSS EASTERN NC.
TUE THROUGH FRI: BELOW NORMAL TEMPERATURES ARE EXPECTED FOR MUCH
OF THIS PERIOD WITH HIGHS IN THE 40S TUE THROUGH THU. COMPLEX
CYCLOGENESIS IS EXPECTED OFF THE MID ATLC-NE COAST TUE AND WED
KEEPING EASTERN NC IN A COLD BUT MOSTLY DRY WESTERLY FLOW. COULD
BE A FEW SHOWERS TUE BUT THINK DEEP WESTERLY FLOW WILL INHIBIT
PRECIPITATION DEVELOPMENT. SOME MODERATION IN TEMPS COULD OCCUR
LATE WEEK AS THE UPPER TROUGH BEGINS TO LIFT/HEIGHTS RISE.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SATURDAY/...
AS OF 101 AM SAT...VFR THROUGH THE TAF PD. EXCEPTION MAY BE SOME
RADIATION BR AT KOAJ/KPGV AS T-TD SPREADS NEAR 0 CURRENTLY AND
CALM WINDS. MAINLY SKC SKIES WILL GIVE WAY TO INCREASING MID AND
HIGH LEVEL CLOUDINESS TODAY AS NEXT LOW PRES SYSTEM APPROACHES.
WINDS WILL BE LIGHT N-NE THROUGH THE TAF PD.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM FRI...SUB VFR CONDITIONS ARE EXPECTED TO DEVELOP
SATURDAY NIGHT AS A MAJOR LOW PRESSURE SYSTEM DEVELOPS OFF OF THE
SOUTHEAST COAST. THE SUB VFR CONDITIONS COULD PERSIST THROUGH
SUNDAY NIGHT WHEN THE LOW PULLS WELL AWAY FROM THE AREA. ISOLATED
SHOWERS WILL BE POSSIBLE LATE MONDAY INTO NIGHT AHEAD OF A COLD
FRONT OTHERWISE VFR CONDITIONS ARE EXPECTED TO PREVAIL MONDAY
THROUGH WEDNESDAY.
&&
.MARINE...
SHORT TERM /THROUGH SATURDAY/...
AS OF 10 PM FRI...LATEST SURFACE AND BUOY DATA SHOW N/NNE WINDS
10-20KT WITH GUSTS TO 25KT ACROSS THE CENTRAL WATERS. SEAS SLOWLY
SUBSIDING...NOW 5-8FT NORTH OF OCRACOKE AND 2-5FT SOUTH. DROPPED
SCA FOR SOUTHERN WATERS SOUTH OF OCRACOKE BASED ON LATEST OBS
WITH SEAS DOWN TO 3-5FT. NORTHWEST/NORTH WINDS 10-20 KTS WILL
CONTINUE THROUGH TONIGHT...BECOMING MORE NE SAT. WINDS AND SEAS
WILL GRADUALLY SUBSIDE OVERNIGHT INTO SAT. SMALL CRAFT ADVISORY
CONTINUES FOR WATERS NORTH OF OCRACOKE. CENTRAL WATERS WILL
REMAIN IN SCA FOR MOST OF THE DAY SAT.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM FRI...VERY POOR BOATING CONDITIONS ARE EXPECTED
THROUGH THE PERIOD WITH GALE TO STORM FORCE WINDS POSSIBLE SUN/SUN
NIGHT AND ELEVATED SEAS PERSISTING THROUGH MUCH OF THE UPCOMING
WEEK. ON SUNDAY LOW PRESSURE OFF THE SOUTHEAST COAST WILL DEEPEN
RAPIDLY AND MOVE NORTHEAST...PASSING OFF THE CAROLINA COAST LATE
SUNDAY NIGHT WITH STORM TO GALE FORCE WINDS ACROSS THE COASTAL
WATERS SUNDAY AND SUNDAY NIGHT WITH DANGEROUS SEAS OF 15 TO 20 FT.
A FAST MOVING COLD FRONT WILL SWEEP THROUGH THE WATERS MONDAY
NIGHT. WESTERLY WINDS AHEAD OF AND NORTHWESTERLY WINDS BEHIND THE
COLD FRONT WILL BE IN THE 15 TO 25 KT RANGE AND WILL MAINTAIN
ELEVATED SEAS IN EXCESS OF 6 FT OVER THE NC WATERS THROUGH AT
LEAST MID NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
AS OF 3 PM FRI...RAPIDLY DEEPENING LOW PRESSURE PASSING OFF OF
THE NC COAST WILL PRODUCE GALE TO STORM FORCE NORTHERLY WINDS
SUNDAY INTO SUNDAY NIGHT AND THIS WILL CAUSE MINOR TO MODERATE
COASTAL FLOODING. THE MOST SIGNIFICANT IMPACTS WILL BE MAINLY OVER
THE SOUTHERN PAMLICO SOUND BASIN SUNDAY INTO SUNDAY NIGHT. WATER
LEVELS OF 3 TO 5 FT ABOVE NORMAL WILL BE POSSIBLE FROM AREAS
ADJACENT TO THE PAMLICO SOUND/NEUSE RIVER ALONG DOWN EAST CARTERET
COUNTY (INCLUDING CEDAR ISLAND) TO OCRACOKE AND OVER PORTIONS OF
HATTERAS ISLAND VULNERABLE TO NORTHERLY WINDS.
ON THE OCEAN SIDE WATER LEVELS OF 2 TO 4 FT ABOVE NORMAL WILL
BE POSSIBLE MAINLY NORTH OF CAPE HATTERAS. SHORE BREAK IN EXCESS
OF 10 FT WILL BE POSSIBLE AND THIS WILL LEAD TO BEACH EROSION AND
SOME OCEAN OVERWASH.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR NCZ095-103-104.
COASTAL FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT FOR NCZ095-103-104.
MARINE...STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT FOR
AMZ135-152-154.
GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
AMZ130-131.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR AMZ152-154.
STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT FOR
AMZ156-158.
GALE WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING FOR
AMZ150.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR AMZ150.
&&
SYNOPSIS...JME/BM
NEAR TERM...CQD/TL/BM
SHORT TERM...BM
LONG TERM...JME
AVIATION...JME/CQD/TL
MARINE...JME/CQD/BM
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Feb 5, 4:40 PM EST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 440 PM EST FRI FEB 5 2016 NCZ095-103-104-062145- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 440 PM EST FRI FEB 5 2016 ...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WATCH. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-098-062145- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 440 PM EST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 8:15 PM EST | River Flood Warning | MHX | Pitt | 8 days |
| Feb 6, 12:34 PM EST | Gale Warning | MHX | 40 hr | |
| Feb 6, 12:34 PM EST | Storm Warning | MHX | 40 hr | |
| Feb 6, 12:52 PM EST | High Wind Warning | MHX | 39 hr | |
| Feb 6, 12:52 PM EST | Wind Advisory | MHX | Beaufort, Dare, Hyde, Jones, Pamlico, Tyrrell | 39 hr |
| Feb 6, 2:55 PM EST | Coastal Flood Warning | MHX | 68 hr | |
| Feb 6, 6:37 PM EST | Coastal Flood Advisory | MHX | Pamlico | 33 hr |
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.